Colorado, 2014Drought in Colorado, December 1 to 31, 2014
December 1 to 31, 2014 · NWS GLD · 1 event in 1 county or zone
The south half of Cheyenne county remained in D2 drought status for the month. COOP precipitation amounts ranged from less than half an inch below normal to less than an inch above normal.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The south half of Cheyenne county remained in D2 drought status for the month. COOP precipitation amounts ranged from less than half an inch below normal to less than an inch above normal.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Nov 30, 10:59 PM MST, 1 hour 1 minute earlier.
Area forecast discussion, Nov 30, 10:59 PM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1059 PM MST SUN NOV 30 2014
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 200 PM MST SUN NOV 30 2014
WEATHER DISTURBANCE AND POCKET OF 850-500MB MOISTURE CURRENTLY
MOVING OFF THE COLORADO FRONT RANGE AND PARTS OF SOUTHEAST NEBRASKA
FORECAST TO QUICKLY MOVE EAST ALONG/NORTH OF THE KS/NE BORDER
TONIGHT EXITING THE AREA FROM WEST TO EAST DURING THE DAY MONDAY.
WILL CONTINUE WITH SLIGHT CHANCE/LOW CHANCE POPS GENERALLY ALONG AND
NORTH OF THE KS/NE BORDER TONIGHT. LOW TEMPERATURES IN THE SINGLE
DIGITS ABOVE ZERO WITH WIND CHILLS AS LOW AS -10F IN A FEW PLACES.
MONDAY...AS THE SFC HIGH MOVES EAST AND LEE TROUGH DEVELOPS TO THE
WEST PRESSURE GRADIENT INCREASES ALONG AND WEST OF THE CO/KS BORDER
WHERE 15 TO 20 MPH WINDS WITH HIGHER GUSTS DEVELOP BY LATE MORNING
AND CONTINUE THROUGH THE DAY. LOTS OF SUN BY MID TO LATE AFTERNOON
WITH HIGH TEMPERATURES IN THE UPPER 20S TO LOW 30S. WIND CHILLS WILL
MAKE IT FEEL COLDER WITH MID TEENS TO AROUND 20.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 226 PM MST SUN NOV 30 2014
OVERALL QUIET LONG-TERM FORECAST PERIOD FORECAST. HOWEVER...LARGE
SHIFT IN THE UPPER LEVEL PATTERN MAY LEAD TO A STRONG WEATHER
DISTURBANCE MOVING THROUGH THIS WEEKEND.
FORECAST PERIOD STARTS QUITE COLD ON MONDAY NIGHT. LIGHT SOUTH WINDS
DEVELOP OVER EASTERN COLORADO AND SPREAD EAST THROUGH THE NIGHT.
HOWEVER...MAV/MEX/ECE GUIDANCE...AMONG OTHERS...SUGGEST THAT
TEMPERATURES WILL DROP INTO THE SINGLE DIGITS ACROSS PORTIONS OF THE
REGION UNDER CLEAR SKIES. FELT THAT THERE WAS A LARGE ENOUGH WINDOW
OF LIGHT WINDS UNDER CLEAR SKIES THAT WOULD LEAD TO A SHARP DROP IN
TEMPS FOLLOWED BY A STEADY INCREASE OVERNIGHT.
WARM WEATHER RETURNS FOR TUESDAY AND ONCE AGAIN THURSDAY THROUGH
SATURDAY. DID NOT INCLUDE WEDNESDAY AS MODELS HAVE BEEN FAIRLY
CONSISTENT IN BRINGING ANOTHER COLD FRONT SOUTH THROUGH THE FORECAST
AREA. LOW STRATUS/FOG MAY BE POSSIBLE ONCE AGAIN BEHIND THE COLD
FRONT PASSAGE BUT WAS NOT CONFIDENT ENOUGH TO PLACE IN THE GRIDS AT
THIS TIME.
MAJOR WEATHER PATTERN SHIFT APPEARS MORE LIKELY THIS WEEKEND. A LEAD
PACIFIC DISTURBANCE BREAKS THE RIDGE OF HIGH PRESSURE DOWN THAT
PLAGUED OUR PRECIPITATION CHANCES RECENTLY. THEN...A SECOND...MUCH
STRONGER LOW PRESSURE MOVES ACROSS THE SOUTHWEST AND EJECTS OVER THE
PLAINS SATURDAY NIGHT. IT IS THIS SYSTEM THAT COULD BRING HIGH
PRECIPITATION CHANCES. THERE ARE STILL PLENTY OF DETAILS TO BE
RESOLVED WITH THIS POTENTIAL SYSTEM. GUIDANCE HINTS THAT COOLER AIR
MAY ADVECT IN FROM THE NORTH PRIOR TO THIS DISTURBANCE...LEADING TO
A CHANCE FOR SOME WINTER PRECIPITATION. MENTIONED A RAIN/SNOW MIX
FOR PRECIPITATION TYPE FOR NOW.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1053 PM MST SUN NOV 30 2014
VFR CONDITIONS ARE EXPECTED AT MCK AND GLD THROUGH THE TAF PERIOD
WITH LIGHT NORTHEAST WINDS TURNING SOUTHEAST AND INCREASING DURING
THE AFTERNOON AS SURFACE HIGH PRESSURE MOVES INTO THE PLAINS
STATES AND THE PRESSURE GRADIENT INCREASES ACROSS THE CENTRAL HIGH
PLAINS REGION. CLOUD COVER WILL ALSO DIMINISH THROUGH THE DAY WITH
SKIES BECOMING MOSTLY CLEAR AFTER 22Z.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...99
LONG TERM...RRH
AVIATION...LOCKHART
Hazardous weather outlook, Nov 30, 2:00 PM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MST SUN NOV 30 2014
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
200 PM MST SUN NOV 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
WIND CHILL READINGS WILL DROP INTO THE ZERO TO 10 DEGREE BELOW
ZERO RANGE EARLY THIS EVENING AND CONTINUE THROUGH MID MORNING
MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Cheyenne County
- When
- December 1, 12:00 AM MST to December 31, 11:59 PM MST
- Where
- Cheyenne County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
Precipitation amounts for the county ranged from -0.35 below to 0.86 above normal for the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Idaho, December 1, 20142 deaths · 1 event
- Drought in California, December 1 to 31, 2014$1.5 billion · 1 event
- Rip Current in Guam, December 1 to 2, 20141 death · 1 event
- Drought in Texas, December 1 to 31, 2014$164,000 · 24 events
- Hurricane in Guam, December 1 to 3, 2014$200,000 · 1 event
- Drought in Oklahoma, December 1 to 31, 201428 events
- Dense Fog in Illinois, December 1, 201419 events
- Drought in New Mexico, December 1 to 31, 201419 events
- Drought in Texas, December 1 to 31, 201416 events
- Drought in California, December 1 to 31, 201411 events
- Winter Weather in Ohio, December 1 to 2, 201411 events
- Drought in Texas, December 1 to 31, 20149 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550909.